Cholesterol crystal embolism induced by direct factor Xa inhibitor: A first case report

Hideaki Oka, Taro Kamimura, Yuki Hiramatsu, Kento Fukumitsu, Rei Iwata, Mika Kondo, Yutaro Hirashima, Seishi Aihara, Atsumi Harada, Kazuhiko Tsuruya

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)

Abstract

An 80-year-old man presented at our hospital with renal failure. He had been treated with edoxaban, an oral direct factor Xa inhibitor, for deep vein thrombosis for 10 months prior to admission. Although the pulses in his bilateral pedal arteries were palpable, cyanosis was present in the bilateral toes. Laboratory data indicated azotemia and eosinophilia. A skin biopsy confirmed a diagnosis of cholesterol crystal embolism (CCE). Because no invasive vascular procedure was performed, we assumed that CCE was related to edoxaban. To the best of our knowledge, this is the first case report suggesting CCE induced by an Xa inhibitor.

Original languageEnglish
Pages (from-to)71-74
Number of pages4
JournalInternal Medicine
Volume57
Issue number1
DOIs
Publication statusPublished - Jan 1 2018

All Science Journal Classification (ASJC) codes

  • Internal Medicine

Fingerprint

Dive into the research topics of 'Cholesterol crystal embolism induced by direct factor Xa inhibitor: A first case report'. Together they form a unique fingerprint.

Cite this